Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Tenofovir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Tenofovir (Viread)

What Is Tenofovir? Tenofovir (Viread), also called bis-POC PMPA, is a drug used as part of antiretroviral therapy (ART). It is manufactured by Gilead Sciences. The FDA approved tenofovir for use against HIV in October 2001. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Tenofovir is a nucleotide analog reverse transcriptase inhibitor, or nuke. These drugs stop HIV from multiplying by preventing the reverse...
Ask the Experts

Avoiding Long term Side Effects

Thank you for the great work you do on this forum.I am from South Africa but I am fortunate enough to have access to ARV therapy.I was diagnosed in April 2004 during seroconversion whilst my antibody test was still negative. At the time my viral...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Great questions and I am delighted to hear that you are on therapy---if only that were true everywhere! The regimen you are on has a great reputation for effectiveness. I have been decreasing my use of D4T out of concern for an relatively... Read more »

Atripla - Long Term Side Effects

Is it common for someone on Atripla to continue to experience side effects such as weight gain in the back of the neck and belly, and the odd sickly feeling?I have been on atripla for 2 years and had no problems, except since starting i have put on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Weight gain of 5-15 pounds over the first several years if seen commonly after starting a variety of HIV regimens. Atripla usually compares favorably to other common regimen regarding the amount of weight gain. There are individual variations in... Read more »

Long term effects of HIV and Atripla regimen

I am 51 years old and have been HIV+ for about 5 years. I immediately started on a Atripla regimen upon diagnosis. Seems to be working great for me - undetectable viral load and t-cells back in the 600s. The only issue is I travel abroad about...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A good question-published data is limited as to very long term effects of Atriple (>>5 years) but general clinical experience and that from observational studies seems to be reassuring that patients doing well on Atripla who remain adherence... Read more »

Long term side effects of Epzicom

Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The symptoms of depression and the pain in your legs that you are describing is not something I have observed with Epzicom in my clinical practice and is not something that has been mentioned as a consistent issue in people who have taken Epzicom.... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »